The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=16&m=898210
Posted By : abc123 - 8/23/2007 5:06 PM
Hi all,

My PM doc just changed my dose of Kadian to from 2 to 3 20 mg capsules per day. I've been a moron since I started two days ago. If I were to switch to a comparable dose of Oxycontin, does anyone think my mind would be clearer? Is the mental 'disruption' from Oxycontin any different from Oxycodone?

Maybe I'm being impatient. Today at work was like an out of body experience. I couldn't feel any part of myself other than a little itching and twinges of pain. Maybe because I'm little (5'4", 10 lbs.)?

Thanks for thoughts.


Stephanie

Dx: FMS/CMP/DDD - 2 ACFs with more to follow, scoliosis, mis-aligned pelvis
Rx: Cymbalta, Flexeril, EC Naprosyn, Ambien CR, Vicodin 5/500, Kadian 60, Buspar, Xanax, Seravent, Albuterol, herbal supplements and vitamins, Lidocaine injections, and Botox injections


Posted By : Chutz - 8/23/2007 7:47 PM
Hi abc,

I would think that the 'fuzzy' head feeling will go away after a while. I've become more and more resistant to the oxycontin that I take but each time doc upped it I had groggy problems. I've never been on Kadian so I can't help you there.

CHutz


Co-Mod Fibromyalgia & Chronic Pain Forums
~~~
Fibromyalgia, Ulcerative Colitis, Insulin dependent diabetic, collapsed disk, dermatitis herpetiformus, osteo arthritis in spine and other locations.
***************

The only difference between genius and stupidity is that genius has it's limits. Albert Einstein: (1879-1955)


Posted By : painKILLER - 8/24/2007 11:51 PM
Stephanie, are you really only ten pounds? lolj/k I will say that unlike any other opiate, morphine made me feel so much more groggier. I don't feel like oxycontin worked as long and as efficiently as my current long acting opiate, methadone. However, it is subjective and different for everyone. Then again, your side effects might disappear. I say, give it a few days. Good luck!

Posted By : wishful - 8/26/2007 12:10 PM
Stephanie,
I am on Kadian. I have been on it for about 2 and a half years. My dose has been increased before and it takes a little time to get used to the new dose. I think that it workes really well for me. I am also really little at 5'4 and 120 lbs. Kadian is extended released morphine and can last 12 to 24 hours. I take mine every 12 hours and it works best for me. I don't get a large dose in the morning and can function. I have a steady level all day long. Is it possible that your doctor can do that for you? You might want to give it more time to get used to the increased dose. Good Luck.

Posted By : prepackey - 8/26/2007 12:28 PM
Chutz, iam having a big problem i hope you can help! i had a hearing with a judge a coulpe of months ago and she said i was to get 31 hydrocdone a month, and my plan is still not paying i'am on the oregon health plan it still will not pay i thought a judge had the final say so and if not, why do we go through a judge at all?this does is make my pain worse i cant sleep. so iam very upset and it is a sunday so cant call any one. iam very upset please help if any one knows what i'am going through. thanks packey

Posted By : prepackey - 8/26/2007 12:47 PM
Chutz, iam having a big problem i hope you can help! i had a hearing with a judge a coulpe of months ago and she said i was to get 31 hydrocdone a month, and my plan is still not paying i'am on the oregon health plan it still will not pay i thought a judge had the final say so and if not, why do we go through a judge at all?this does is make my pain worse i cant sleep. so iam very upset and it is a sunday so cant call any one. iam very upset please help if any one knows what i'am going through. thanks packey

Posted By : erin.K - 8/29/2007 9:19 AM
Hi Stephanie,
The rest of your meds that you currently take migh possibly be adding to this undesireable effect. That was just a thought that popped into my head.
Some of those meds can "linger" & add to a more drowsy or "floaty?" sensation. Well you know what I mean.
I'm teeny too. 5'5 & 98lbs...I have to use 20mg Oxycontin (10mg ER tabsX2) just started that last Monday. During the day, unlike the Dilaudid I used for pain...the Oxy DOES produce for me the feeling of "ok lights out time for bed" when I go to lay down for a rest during the day.
Screwy thing is that when midnight comes? I'm WIDE AWAKE! lol.

So I wish you the best, perhaps what you're going through will eventually wear off on it's own.
Did your doc say anything about it?
Take good care,
Erin


Arthritis Forum Moderator & Co-Pilot
Active Severe Rheumatory Arthritis. AS. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures (under control!). MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Kidney Stones (oh joy). Previous Lymes Disease for 10 years.
Meds: Remicade infusions 600mg Q3weeks; Intra-articular knee injections; 6MP 50mgQD plus 75mg weekly; Mesalamine 4GramsQD; Prednisone 20mgQD; Entocort 9mgQD; Meclizine; Augmentin; Tigan; Reglan; LidoDerm; Diazepam; Rozerem; Diclofenac; Celebrex; Dilaudid 4mg; Duragesic 25mcg/hour. 


©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer